MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80144
Medical Device Problem Codes Break (1069); Material Frayed (1262); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold catheter was returned for evaluation.Frayed fibers were noted on the catheter and no other anomalies were noted during the visual evaluation.On functional testing, the returned catheter was inflated with an in-house presto inflation device and water was noted to be leaking from the proximal end of the balloon.Further, under microscopic observations, a partial circumferential break was noted at the proximal end of the balloon and catheter.No other functional testing was performed.One photo was reviewed.The photo shows the balloon's inflated condition and appearing bloody.Water steaming near the catheter can be observed.However, the source of leak couldn¿t be observed due to the quality of the photo.The submitted photo doesn¿t show any significant evidence for the source of leak.However, during the microscopic observations, a partial circumferential break noted between the proximal joint end of the catheter and the balloon caused the leak during the inflation of the catheter during the functional testing.Frayed fibers were also observed during the visual evaluation.Hence, the investigation confirmed the reported leak and identified partial circumferential break at the catheter and balloon proximal end and identified frayed fibers.During the microscopic observations, a partial circumferential break noted between the proximal joint end of the catheter might lead to the reported leak.However, the definitive root cause for the reported leak, identified break and frayed fiber could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 05/2024) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac vein, the water was allegedly noted to be leaking between the balloon and the tube body under normal pressure.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold catheter was returned for evaluation.Frayed fibers were noted on the catheter and no other anomalies were noted during the visual evaluation.On functional testing, the returned catheter was inflated with an in-house presto inflation device and water was noted to be leaking from the proximal end of the balloon.Further, under microscopic observations, a partial circumferential break was noted at the proximal end of the balloon and catheter.No other functional testing was performed.One photo was reviewed.The photo shows the balloon's inflated condition and appearing bloody.Water steaming near the catheter can be observed.However, the source of leak couldn¿t be observed due to the quality of the photo.The submitted photo doesn¿t show any significant evidence for the source of leak.However, during the microscopic observations, a partial circumferential break noted between the proximal joint end of the catheter and the balloon caused the leak during the inflation of the catheter during the functional testing.Frayed fibers were also observed during the visual evaluation.Hence, the investigation confirmed the reported leak and identified partial circumferential break at the catheter and balloon proximal end and identified frayed fibers.During the microscopic observations, a partial circumferential break noted between the proximal joint end of the catheter might lead to the reported leak.However, the definitive root cause for the reported leak, identified break and frayed fiber could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18370633
Report Number2020394-2023-01308
Device Sequence Number18037219
Product Code DQY
UDI-Device Identifier00801741060755
UDI-Public(01)00801741060755(11)210504(17)240504(10)93RF0133
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue NumberATG80144
Device Lot Number93RF0133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown